I've been taking 25 mg of Metoprolol for 1 week now to try to stop episodes of SVT. Considering I usually have an elevated heart rate, I'm a bit concerned with how the beta has slowed my heart. My resting heart rate avg's around 53-60 now. It's so foreign to me and kind of scaring me. Is this okay? If it's this low when sitting around, I worry how low it must be when I sleep?? Should I not be too concerned about this?? Thanks!
25 mg is a very small dose of your particular brand of beta blocker. What was your average resting heart rate before you started this medicine?
Bradycardia is a condition where the resting average heart rate is too low. I have seen it defined at <55 beats per minute, and <50 BPM. If you start to feel light headed when standing from a sitting position, then you may have a problem. What is your average resting blood pressure? This is very important for you to be monitoring at this time, or always when you start a beta blocker.
I would continue to monitor my heart rate if I were you, and notify your doctor if it continues to stay this low.
It's worth asking the doctor. I am taking 50mg of Metoprolol 3 times a day and my heart rate is still in the 90s. So I would most surely talk to your doctor about the heart rate. In my case my svts were so bad they have also put me on Amiodarone. I have to be monitored while on this drug, and there are some concerns about taking this in conjuction with Metoprolol. But so far, I feel mcuh better.
I agree with Jack on the monitoring your heart rate. I currently take 100mg of Metroprolol and have a resting heart rate of 45 bpm. I have been as high as 200mg but was so tired and dizzy all the time I could hardly function. My heart rate would go into the low 30's when the shut my ICD off so they cut it back to 100mg. My cardio told me that there is much evidence that maxing heart patients out on these heart drugs make them live longer. So monitor it as Jack suggested and let your doctor know your concerns.
Chatterally, I was on Amiodarone for several years until my new electro doctor took me off. It really worked for me but I sure had to watch how much sun light I got. I used to get burned right thru window glass. I ended up having to wear heavy denim shirts and a hat all the time. The new electro doctor doesn't like this drug even though it works so good. He and the Cardio doctor instead upped the beta blockers and put me on a higher dose of digetek to help with the rythym problems. I have to be tested all the time because of the Digitek though, pretty much like amiodarone.
Thank you ALL for your comments. I see an EP next week, so I will discuss it with him. My hr never seems to drop below 53...although I don't know what it drops to during sleep, but during the day, I've never seen it below 53. Before the BB my heart rate varied ... sometimes I'd go through periods were it was elevated, even when resting. Then I'd go through periods where it would be more normal and actually be in the 60's when resting.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.